In mathematics, a stacky curve is an object in algebraic geometry that is roughly an algebraic curve with potentially "fractional points" called stacky points. A stacky curve is a type of stack used in studying Gromov–Witten theory, enumerative geometry, and rings of modular forms.
Stacky curves are deeply related to 1-dimensional orbifolds and therefore sometimes called orbifold curves or orbicurves.
A stacky curve is uniquely determined (up to isomorphism) by its coarse space X (a smooth quasi-projective curve over k), a finite set of points xi (its stacky points) and integers ni (its ramification orders) greater than 1. The canonical divisor of is linearly equivalent to the sum of the canonical divisor of X and a ramification divisor R:
A stacky curve is called spherical if d is positive, Euclidean if d is zero, and hyperbolic if d is negative.
Although the corresponding statement of Riemann–Roch theorem does not hold for stacky curves, there is a generalization of Riemann's existence theorem that gives an equivalence of categories between the category of stacky curves over the complex numbers and the category of complex orbifold curves.
The generalization of GAGA for stacky curves is used in the derivation of algebraic structure theory of rings of modular forms.
- Voight, John; Zureick-Brown, David. The canonical ring of a stacky curve. Memoirs of the American Mathematical Society. arXiv:1501.04657.
- Landesman, Aaron; Ruhm, Peter; Zhang, Robin. "Spin canonical rings of log stacky curves". Annales de l'Institut Fourier. 66 (6): 2339–2383. arXiv:1507.02643. doi:10.5802/aif.3065.
- Kresch, Andrew (2009). "On the geometry of Deligne-Mumford stacks". In Abramovich, Dan; Bertram, Aaron; Katzarkov, Ludmil; Pandharipande, Rahul; Thaddeus, Michael (eds.). Algebraic Geometry: Seattle 2005 Part 1. Proc. Sympos. Pure Math. 80. Providence, RI: Amer. Math. Soc. pp. 259–271. doi:10.5167/uzh-21342. ISBN 978-0-8218-4702-2.
- Behrend, Kai; Noohi, Behrang (2006). "Uniformization of Deligne-Mumford curves". J. Reine Angew. Math. 599: 111–153. arXiv:math/0504309.
- Johnson, Paul (2014). "Equivariant GW Theory of Stacky Curves". Communications in Mathematical Physics. 327 (2): 333–386. doi:10.1007/s00220-014-2021-1. ISSN 1432-0916.